Alert archive / Nevada / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Elko, NV

January 27, 20084 counties in Nevada

NWS Elko, NV issued this winter storm warning at Jan 27, 2008, 1:05 AM PST for 4 counties in Nevada. It took effect at Jan 27, 2008, 6:00 AM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 1:05 AM PST (09:05 UTC)
In effect from
Jan 27, 2008, 6:00 AM PST
Expired
Jan 28, 2008, 2:18 PM PST
In force
32 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KLKN 270905
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
105 AM PST SUN JAN 27 2008

.A PAIR OF STORM SYSTEMS WILL BRING SNOW AND GUSTY WINDS TO
NORTHERN AND CENTRAL NEVADA FROM THIS MORNING THROUGH MONDAY
AFTERNOON. THE BEGINNING TIMES OF SNOW AND OR WINDY CONDITIONS
WILL DIFFER FROM COUNTY TO COUNTY DUE TO THE DIRECTION EACH STORM
WILL BE APPROACHING NEVADA FROM...ALONG WITH THE INTERACTION OF
THE TWO SYSTEMS. SNOW AMOUNTS AND STRENGTHS OF THE WINDS NOW
THROUGH MONDAY AFTERNOON WILL ALSO VARY FROM LOCATION TO LOCATION.
FOR MOST AREAS...PROLONGED DRIFTING OF SNOW WILL BE THE MOST
SIGNIFICANT CONCERN. HOWEVER...HIGH WINDS ASSOCIATED WITH THE
FRONTAL PASSAGE FROM SOME TIME AFTER MIDNIGHT TONIGHT THROUGH
EARLY MONDAY MORNING...DEPENDING ON YOUR LOCATION...MAY LEAD TO
VISIBILITIES BEING REDUCED TO BELOW A QUARTER MILE DUE TO BLOWING
SNOW. THE HIGHEST SUSTAINED WINDS FOR LONG PERIODS OF TIME WILL BE
ACROSS WHITE PINE COUNTY TODAY THROUGH MONDAY MORNING.

NVZ031-280000-
/O.UPG.KLKN.SB.Y.0002.080127T1400Z-080129T0000Z/
/O.NEW.KLKN.WS.W.0002.080127T1400Z-080129T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE
105 AM PST SUN JAN 27 2008

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST
MONDAY FOR NORTHERN ELKO COUNTY...
...SNOW AND BLOWING SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE SNOW AND
BLOWING SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN
EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY. 

THE FIRST OF TWO WINTER STORMS WILL BRING 1 TO 4 INCHES OF SNOW TO
NORTHERN ELKO COUNTY TODAY...ALONG WITH SOME GUSTY WINDS THAT WILL
CREATE DRIFTING OF SNOW. FROM SUNSET THROUGH AROUND MIDNIGHT
TONIGHT SNOW SHOWERS WILL LIKELY DIMINISH IN MOST AREAS...HOWEVER
THE HIGHER MOUNTAINS MAY RECEIVE AND ADDITIONAL 1 TO 3 INCHES OF
SNOW...AND DRIFTING OF SNOW WILL CONTINUE IN MANY AREAS. 

AFTER MIDNIGHT TONIGHT THE SECOND WINTER STORM WILL BEGIN TO
AFFECT NORTHERN ELKO COUNTY...AS A STRONG FRONT MOVES NORTHWEST TO
SOUTHEAST ACROSS THE REGION. IT IS WITH THIS FRONTAL PASSAGE THAT
THE STRONGEST WINDS ARE EXPECTED. VISIBILITIES WILL LIKELY BE
REDUCED TO BELOW A QUARTER MILE DUE TO BLOWING SNOW AS THE FRONT
MOVES THROUGH. AFTER THE FRONT MOVES ON TO THE SOUTHEAST...SNOW
SHOWERS AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY
AFTERNOON. ALTHOUGH SNOW SHOWERS WILL GRADUALLY BE DIMINISHING
MONDAY...DRIFTING OF SNOW IS EXPECTED TO CREATE TRAVEL
DIFFICULTIES THROUGH AT LEAST MONDAY AFTERNOON.



$$

NVZ035-280000-
/O.UPG.KLKN.SB.Y.0002.080127T1400Z-080129T0000Z/
/O.NEW.KLKN.WS.W.0002.080127T1400Z-080129T0000Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
105 AM PST SUN JAN 27 2008

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 4 PM PST
MONDAY FOR WHITE PINE COUNTY...
...SNOW AND BLOWING SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE SNOW AND
BLOWING SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN
EFFECT FROM 6 AM SUNDAY TO 4 PM PST MONDAY.

THE FIRST OF TWO WINTER STORMS WILL BRING UP TO 3 INCHES OF SNOW
TO WHITE PINE COUNTY DURING THE DAY TODAY. WITH THIS FIRST SYSTEM
MOVING UP FROM THE SOUTH...THE HEAVIEST SNOW AMOUNTS ARE EXPECTED
OVER SOUTHERN PORTIONS OF THE COUNTY. AREAS NORTH OF MCGILL MAY
NOT EVEN GET AN INCH OF SNOW UNTIL AFTER SUNSET THIS EVENING.
WINDS ARE EXPECTED TO BE SUSTAINED BETWEEN 20 AND 30 MPH ALL DAY
TODAY ACROSS WHITE PINE COUNTY. GUSTS ARE EXPECTED TO REACH 40 MPH
AT TIMES IN LOWER ELEVATIONS...WHILE HIGHER ELEVATION PASSES
MAY OCCASIONALLY HAVE GUSTS UP TO 50 OR 60 MPH. FOR THOSE AREAS
THAT CURRENTLY HAVE SNOW ON THE GROUND...OR ARE FAR ENOUGH SOUTH
TO GET SNOW DURING THE DAY TODAY...BLOWING AND DRIFTING OF SNOW IS
EXPECTED TO BE A MAJOR CONCERN.

AFTER 3AM MONDAY MORNING THE SECOND STORM SYSTEM WILL BEGIN TO
AFFECT WHITE PINE COUNTY...WITH A STRONG FRONT MOVING NORTHWEST TO
SOUTHEAST ACROSS THE COUNTY. VISIBILITIES WILL LIKELY BE REDUCED
TO BELOW A QUARTER MILE DUE TO BLOWING SNOW AS THE FRONT MOVES
THROUGH. AFTER THE FRONT MOVES ON TO THE SOUTHEAST...SNOW SHOWERS
AND GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON.
ALTHOUGH SNOW SHOWERS WILL GRADUALLY BE DIMINISHING THROUGH
MONDAY...DRIFTING OF SNOW IS EXPECTED TO CREATE TRAVEL
DIFFICULTIES THROUGH AT LEAST MONDAY AFTERNOON.

$$

NVZ013-030-032>034-036-037-280000-
/O.CON.KLKN.SB.Y.0002.080127T1400Z-080129T0000Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...
RUBY LAKE...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
105 AM PST SUN JAN 27 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM
SUNDAY TO 4 PM PST MONDAY OVER MUCH OF NORTHERN AND CENTRAL NEVADA...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM
SUNDAY TO 4 PM PST MONDAY. 

SNOW WILL DEVELOP OVER CENTRAL NEVADA THIS MORNING AND CONTINUE
INTO THIS AFTERNOON. STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS
SYSTEM WILL CAUSE BLOWING AND DRIFTING SNOW. HIGHEST WINDS ARE
EXPECTED TODAY OVER EAST-CENTRAL NEVADA WITH LOCAL GUSTS NEAR 50
MPH AT TIMES. SNOW WILL ALSO BEGIN TO SPREAD INTO NORTHERN NEVADA
DURING THE DAY AS WELL. HUMBOLDT COUNTY MAY GET 1 TO 4 INCHES OF
SNOW...WITH THE HIGHEST AMOUNTS ABOVE 6000 FEET. MOST OF LANDER
AND EUREKA COUNTY...ALONG WITH SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY...AND EXTREME EASTERN ELKO COUNTY ARE EXPECTED TO GET ONLY
UP TO 2 INCHES OF SNOW TODAY FROM THIS FIRST STORM SYSTEM.
HOWEVER...GUSTY WINDS OVER MUCH OF THIS AREA WILL LEAD TO DRIFTING
SNOW. 

A SECOND AND MORE POWERFUL STORM SYSTEM WILL PUSH ACROSS NORTHERN
NEVADA AFTER MIDNIGHT TONIGHT. EXPECT SNOW ACCUMULATIONS OF 1 TO 3
INCHES IN MOST AREAS...WITH LOCALLY HIGHER AMOUNTS OF 4 TO 7
INCHES IN THE HIGHER ELEVATIONS AND SOME FOOTHILLS ALONG NORTHWEST
SLOPES OF MOUNTAINS THROUGH MONDAY AFTERNOON. VISIBILITIES WILL BE
REDUCED TO NEAR ZERO AT TIMES DUE TO BLOWING AND DRIFTING SNOW
TONIGHT INTO MONDAY. SNOW WILL GRADUALLY TAPER OFF BY MONDAY
EVENING. DRIFTING OF SNOW WILL BE A MAJOR CONCERN ACROSS MUCH OF
NORTHERN AND CENTRAL NEVADA THROUGH AT LEAST MONDAY AFTERNOON. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. CONTINUE TO
MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ELKO OR LISTEN TO NOAA
WEATHER RADIO.

$$

ROOD
4 follow-up statements
000 
WWUS45 KLKN 272334
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
334 PM PST SUN JAN 27 2008

NVZ031-281400-
/O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE
334 PM PST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

A WINTER STORM WILL BRING 3 TO 6 INCHES OF SNOW TO NORTHERN ELKO
COUNTY FROM MIDNIGHT TONIGHT THROUGH MONDAY AFTERNOON. GUSTY WINDS
WILL CREATE DRIFTING AND BLOWING SNOW AT TIMES REDUCING
VISIBILITIES TO BELOW A QUARTER MILE AT TIMES THIS EVENING INTO
MONDAY AFTERNOON.

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND
TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY.

$$

NVZ035-281400-
/O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
334 PM PST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...


A STRONG COLD FRONT WILL MOVE ACROSS WHITE PINE COUNTY MONDAY
MORNING. THIS STORM SYSTEM WILL BRING 3 TO 6 INCHES OF SNOW TO THE
AREA ON MONDAY. AHEAD OF THE FRONT...WINDS WILL BE SUSTAINED
BETWEEN 20 AND 30 MPH WITH GUSTS NEAR 5O MPH OVER THE HIGHER
PASSES OVERNIGHT. WITH THE COMBINATION OF THE STRONG WINDS AND
SNOW...EXPECT AREAS OF BLOWING AND DRIFTING OF SNOW REDUCING
VISIBILITIES TO NEAR ZERO AT TIMES THROUGH MONDAY AFTERNOON.

MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND
TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY.


$$

NVZ013-030-032>034-036-037-281400-
/O.CON.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...
RUBY LAKE...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
334 PM PST SUN JAN 27 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM
PST MONDAY...

A STRONG STORM SYSTEM WILL PUSH ACROSS NORTHERN NEVADA AFTER
MIDNIGHT TONIGHT. EXPECT SNOW ACCUMULATIONS OF 1 TO 3 INCHES IN
MOST AREAS...WITH LOCALLY HIGHER AMOUNTS OF 4 TO 7 INCHES IN THE
HIGHER ELEVATIONS AND SOME FOOTHILLS ALONG NORTHWEST SLOPES OF
MOUNTAINS THROUGH MONDAY AFTERNOON. VISIBILITIES WILL BE REDUCED
TO NEAR ZERO AT TIMES DUE TO BLOWING AND DRIFTING SNOW TONIGHT
INTO MONDAY. SNOW WILL GRADUALLY TAPER OFF BY MONDAY EVENING.
DRIFTING OF SNOW WILL BE A MAJOR CONCERN ACROSS MUCH OF NORTHERN
AND CENTRAL NEVADA THROUGH AT LEAST MONDAY AFTERNOON.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. CONTINUE TO
MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ELKO OR LISTEN TO
NOAA WEATHER RADIO.

$$
000 
WWUS45 KLKN 281036
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
236 AM PST MON JAN 28 2008

NVZ013-032>034-036-037-290000-
/O.UPG.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/
/O.EXA.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELKO...SPRING CREEK...
CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
236 AM PST MON JAN 28 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SNOW AND BLOWING SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE SNOW AND
BLOWING SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN
EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG COLD FRONT WILL BE MOVING THROUGH NORTHERN AND CENTRAL
NEVADA THIS MORNING. AS THIS FRONT MOVES THROUGH...MOST LOCATIONS ARE
EXPECTED TO RECEIVE 2 TO 4 INCHES OF NEW SNOW...WITH SUSTAINED
WINDS OF 30 TO 40 MPH AND GUSTS UP TO 60 MPH. VISIBILITIES AS THE
FRONT MOVES THROUGH ARE EXPECTED TO BE REDUCED TO NEAR ZERO DUE TO
BLOWING SNOW . BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL
REMAIN THROUGH THIS AFTERNOON...WITH WINDS ALSO EXPECTED TO REMAIN
BREEZY. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS
THROUGH THIS AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ031-290000-
/O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE
236 AM PST MON JAN 28 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG COLD FRONT WILL BE MOVING THROUGH NORTHERN AND CENTRAL
NEVADA THIS MORNING. AS THIS FRONT MOVES THROUGH...MOST LOCATIONS ARE
EXPECTED TO RECEIVE 2 TO 4 INCHES OF NEW SNOW...WITH SUSTAINED
WINDS OF 30 TO 40 MPH AND GUSTS UP TO 60 MPH. VISIBILITIES AS THE
FRONT MOVES THROUGH ARE EXPECTED TO BE REDUCED TO NEAR ZERO DUE TO
BLOWING SNOW . BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL
REMAIN THROUGH THIS AFTERNOON...WITH WINDS ALSO EXPECTED TO REMAIN
BREEZY. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS
THROUGH THIS AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.


$$

NVZ035-290000-
/O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
236 AM PST MON JAN 28 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG COLD FRONT WILL BE MOVING THROUGH CENTRAL NEVADA THIS
MORNING. AS THIS FRONT MOVES THROUGH...MOST LOCATIONS ARE EXPECTED
TO RECEIVE 2 TO 4 INCHES OF NEW SNOW...WITH SUSTAINED WINDS OF 30
TO 40 MPH AND GUSTS UP TO 60 MPH. VISIBILITIES AS THE FRONT MOVES
THROUGH ARE EXPECTED TO BE REDUCED TO NEAR ZERO DUE TO BLOWING
SNOW . BEHIND THE FRONT...THE THREAT OF SNOW SHOWERS WILL REMAIN
THROUGH THIS AFTERNOON...WITH WINDS ALSO EXPECTED TO REMAIN
BREEZY. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS
THROUGH THIS AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ030-290000-
/O.CON.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
236 AM PST MON JAN 28 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

SNOW SHOWERS AND BREEZY WINDS WILL CONTINUE ACROSS HUMBOLDT COUNTY
TODAY CREATING HAZARDOUS CONDITIONS...INCLUDING DRIFTING OF SNOW.
SNOW SHOWERS WILL TAPER OFF THROUGH THE DAY...AND WINDS WILL
SUBSIDE THIS AFTERNOON.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. CONTINUE TO
MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ELKO OR LISTEN TO
NOAA WEATHER RADIO.

$$

ROOD
000 
WWUS45 KLKN 281927
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1127 AM PST MON JAN 28 2008

NVZ031>034-036-037-282030-
/O.CAN.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
1127 AM PST MON JAN 28 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING FOR ELKO...EUREKA AND LANDER COUNTIES. SCATTERED
SNOW SHOWERS WILL CONTINUE INTO THE EARLY EVENING HOURS. WEST
WINDS OF 10 TO 25 MPH WILL CONTINUE TO CAUSE MINOR DRIFTING OF
SNOW ON SOME ROADWAYS.

$$

NVZ030-282030-
/O.CAN.KLKN.SB.Y.0002.000000T0000Z-080129T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
1127 AM PST MON JAN 28 2008

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE SNOW AND
BLOWING SNOW ADVISORY FOR HUMBOLDT COUNTY. SCATTERED SNOW SHOWERS
WILL CONTINUE INTO THE EARLY EVENING HOURS. WEST WINDS OF 10 TO 25
MPH WILL CONTINUE TO CAUSE MINOR DRIFTING OF SNOW ON SOME
ROADWAYS.

$$

NVZ035-290000-
/O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
1127 AM PST MON JAN 28 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG COLD FRONT WILL BE MOVING INTO UTAH THIS AFTERNOON. MOST
LOCATIONS AREA EXPECTED TO RECEIVE ADDITIONAL 1 TO 3 INCHES OF NEW
SNOW...WITH SUSTAINED WINDS OF 15 TO 30 MPH AND GUSTS UP TO 50 MPH.
VISIBILITIES ARE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES DUE
TO BLOWING AND DRIFTING SNOW. BEHIND THE FRONT...THE THREAT OF
SNOW SHOWERS WILL REMAIN THROUGH THIS AFTERNOON ALONG WITH BREEZY
WINDS. DRIFTING OF SNOW IS EXPECTED TO CAUSE HAZARDOUS CONDITIONS
THROUGH THIS AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-290000-
/O.CON.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1127 AM PST MON JAN 28 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A STRONG COLD FRONT WILL BE MOVING INTO UTAH THIS AFTERNOON.
NORTHEASTERN NYE COUNTY CAN EXPECTED TO RECEIVE ADDITIONAL 1 TO 3
INCHES OF NEW SNOW...WITH SUSTAINED WINDS OF 15 TO 30 MPH AND
GUSTS UP TO 50 MPH. VISIBILITIES ARE EXPECTED TO BE REDUCED TO
NEAR ZERO AT TIMES DUE TO BLOWING AND DRIFTING SNOW. BEHIND THE
FRONT...THE THREAT OF SNOW SHOWERS WILL REMAIN THROUGH THIS
AFTERNOON ALONG WITH BREEZY WINDS. DRIFTING OF SNOW IS EXPECTED TO
CAUSE HAZARDOUS CONDITIONS THROUGH THIS AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
STRONG WINDS ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

HARMER
000 
WWUS45 KLKN 282218
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
218 PM PST MON JAN 28 2008

NVZ013-035-282330-
/O.CAN.KLKN.WS.W.0002.000000T0000Z-080129T0000Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
218 PM PST MON JAN 28 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING FOR WHITE PINE AND NORTHERN NYE COUNTIES. SCATTERED
SNOW SHOWERS WILL CONTINUE INTO THE EARLY EVENING HOURS. WEST
WINDS OF 10 TO 25 MPH WILL CONTINUE TO CAUSE MINOR DRIFTING OF
SNOW ON SOME ROADWAYS.

$$

HARMER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 1:51 PM PST, 11 hours 14 minutes earlier.

Area forecast discussion, Jan 26, 1:51 PM PST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
151 PM PST SAT JAN 26 2008

.SYNOPSIS...WEAK HIGH PRESSURE OVER NORTHERN AND CENTRAL NEVADA
WILL KEEP MOST LOCATIONS DRY THROUGH THIS EVENING. A COMPLEX WINTER
STORM SYSTEM WILL BRING SNOW AND STRONG GUSTY WINDS TO CENTRAL NEVADA
STARTING LATE TONIGHT...AND TO NORTHERN NEVADA SUNDAY AND MONDAY.
ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SNOW SHOWERS TO THE
REGION TUESDAY NIGHT AND WEDNESDAY.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY. SYSTEM DROPPING SOUTH FROM
PACIFIC NORTHWEST FORECASTED TO KICK OUT AND REPLACE SYSTEM CURRENTLY
LINGERING OVER CA LAST SEVERAL DAYS. WEAK RIDGE REMAINS OVER CWA WITH
MAIN DYNAMICS OVER SOUTHERN NV OVERNIGHT...THEREFORE HAVE LOWERED
POPS FOR TONIGHT. MIN TEMPERATURES SHOULD BE ABOUT 10 DEGREES WARMER
FROM PREVIOUS IN THE HIGHER VALLEYS WITH A STRONGER SOUTHWEST FLOW
ALOFT FOR MIXING AND INCREASING CLOUD COVER. BY SUNDAY MORNING...SNOW
IS EXPECTED TO BEGIN TO MOVE INTO NORTHERN NYE COUNTY AS THE CLOSED
LOW OPENS...AND THE TROF MAKES ITS INLAND INTO SOUTHERN CA. MAIN
ENERGY AND MOISTURE ASSOCIATED WITH THIS SYSTEM WILL MOVE OVER
SOUTHERN NEVADA. MODELS SUGGEST SNOW AMOUNTS OF 2 TO 5 INCHES...AND
EXPECT THE SNOW MAINLY ALONG THE COLD FRONT AS WINDS WILL DRY OUT
LOWER LEVELS. THE SURFACE LOW OVER NORTHERN NEVADA SUNDAY...COMBINED
WITH HIGH PRESSURE CENTERED SOUTHEAST OF NEVADA...WILL LEAD TO A
MODERATE SOUTHEASTERLY SURFACE GRADIENT SUNDAY INTO SUNDAY NIGHT OVER
CENTRAL NEVADA AND AREAS EAST OF THE RUBY MOUNTAINS. H7 WINDS SUNDAY
AFTERNOON OVER EAST-CENTRAL NEVADA WILL BE SW AT 40KTS. THEREFORE
WITH THE COUPLING OF THE SURFACE AND UPPER LEVEL WINDS ON SUNDAY...
WINDY CONDITIONS WILL DEVELOP ACROSS CWA...WITH THE POTENTIAL FOR
GUSTS OF 60 MPH ON SOME OF THE HIGHER ELEVATION PASSES ALONG HIGHWAY
50 AND HIGHWAY 93 OVER CENTRAL NEVADA. THE NEXT UPSTREAM SYSTEM...THE
ONE FROM PACIFIC NORTHWEST WILL BEGIN TO MOVE INTO HUMBOLDT COUNTY
AROUND MIDNIGHT SUNDAY NIGHT. SNOW IN COMBINATION WITH THE STRONG
WINDS WILL LEAD TO VERY LOW VISIBILITIES AT TIMES...ALONG WITH
DRIFTING SNOW. SUNDAY NIGHT WITH THE SURFACE LOW CENTERED TO THE
NORTHEAST OF NEVADA...AND PVA MOVING IN FROM THE NORTHWEST...
MOUNTAINOUS AREAS AND NORTHERLY FACING SLOPES NEAR MOUNTAINS COULD
SEE HEAVY SNOWFALLS OVERNIGHT AND INTO MONDAY. THEREFORE FROM THE
ABOVE...WILL ISSUE A SNOW AND BLOWING SNOW ADVISORY SUNDAY AFTN TO
MONDAY LATE AFTN IN THE AFTN PACKAGE. HARMER

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS IN GOOD
AGREEMENT...SHOWING UNSETTLED PATTERN CONTINUING THROUGH THE END OF
NEXT WEEK. GFS AND ECMWF SHOW NUMEROUS QUICK MOVING SHORTWAVES
PUSHING ACROSS NRN AND CNTRL NV...WITH ONLY A BRIEF BREAK LATE
WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE...SNOW SHOWERS ACTIVITY IS
EXPECTED IN NORTHWESTERLY FLOW THROUGH THE WEEK...WITH THE ONLY
EXCEPTION BEING ON FRIDAY WHERE A MORE SIGNIFICANT STORM SYSTEM IS
POSSIBLE. MOST OF THE ACTIVITY UP UNTIL THE END OF THE WEEK IS
EXPECTED TO BE BANDS OF LIGHT SNOW SHOWERS. SNOW ACCUMULATIONS ARE
EXPECTED TO BE LIGHT THROUGH THURSDAY...WITH MAYBE 1 TO 2 INCHES OF
SNOW IN THE VALLEYS AND 2 TO 4 IN THE MOUNTAINS. AFTER A BRIEF BREAK
LATE WEDNESDAY AND INTO THURSDAY...MODELS SHOW A MORE VIGOROUS
SYSTEM PUSHING ACROSS NRN AND EAST CNTRL NV FRIDAY...WITH A STRONG
COLD FRONT SLOWLY PUSHING ACROSS THE AREA. MOST GFS ENSEMBLE
PERTURBATIONS SHOW UPPER LEVEL TROUGH DIGGING ALONG THE WEST COAST
AS THE SYSTEM SLOWLY PUSHES ONSHORE...SO MAY NEED TO KEEP AN EYE ON
THIS SYSTEM FOR THE POSSIBILITY OF A PROLONGED SNOW EVENT. 12Z
OPERATIONAL RUNS NOT SHOWING THE UPPER LEVEL TROUGH AXIS DIGGING
ALONG THE WEST COAST AS MUCH AS THE ENSEMBLES...SO WILL NOT GREATLY
INCREASE POPS JUST YET. MAX TEMPS ARE EXPECTED TO REMAIN BELOW
NORMAL THROUGH THE PERIOD...WITH MIN TEMPS NEAR NORMAL DUE TO CLOUD
COVER.  TT
&&

.AVIATION...VFR CONDITIONS EXPECTED THIS EVENING. CLOUDS WILL
INCREASE ACROSS THE AREA BY MIDNIGHT TONIGHT AND ARE EXPECTED
TO LOWER TO NEAR MVFR CONDITIONS BY EARLY SUNDAY MORNING. SCT SNOW
AND RAIN SHOWERS ARE EXPECTED TO MOVE INTO KTPH AROUND MIDNIGHT...
AND THEN AROUND 3AM AT KWMC AND KEKO WHERE IFR CONDITIONS ARE
POSSIBLE IN PERIODS OF MODERATE SNOWFALL SUNDAY MORNING.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NVZ030>NVZ037 AND NVZ013
FROM EARLY SUNDAY MORNING THROUGH LATE MONDAY AFTERNOON.
&&
Hazardous weather outlook, Jan 26, 3:38 AM PST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
338 AM PST SAT JAN 26 2008

NVZ013-030>037-271200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
338 AM PST SAT JAN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

RAIN AND SNOW SHOWERS WILL BEGIN TO SPREAD INTO CENTRAL NEVADA FROM
THE SOUTH AFTER MIDNIGHT TONIGHT...WITH THE SNOW LEVEL AROUND 5500
TO 6000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER STORM WATCH IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL
NEVADA FROM EARLY SUNDAY MORNING INTO LATE MONDAY AFTERNOON. PLEASE
SEE PRODUCT RNOWSWLKN FOR MORE DETAILS.

A PAIR OF STORM SYSTEMS WILL BRING SIGNIFICANT SNOWFALL TO NORTHERN
AND CENTRAL NEVADA FROM EARLY SUNDAY MORNING THROUGH MONDAY. GUSTY
WINDS WILL ALSO OCCUR OVER MUCH OF NORTHERN AND CENTRAL NEVADA
DURING THIS TIME...RESULTING IN PERIODS OF REDUCED VISIBILITIES
AND DRIFTING SNOW.

TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS UPCOMING WINTER
WEATHER EVENT.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

ROOD

Nearby

Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.